MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TANDEM INTL BIPOLAR 46OD 28ID; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER, CEMENTED OR UNCEMENTED

SMITH & NEPHEW, INC. TANDEM INTL BIPOLAR 46OD 28ID; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER, CEMENTED OR UNCEMENTED
Model Number 71324046
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 05/26/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a hip hemiarthroplasty had been performed with a tandem system on (b)(6) 2021 to treat a femur fracture, the patient suffered from a hip dislocation six days afterwards.It is unknown how this adverse event was addressed and so is the patient current status of health.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, per complaint details, a patient suffered a hip dislocation 6 days post-op hip hemiarthroplasty (tandem system to treat a femur fracture).Responses to the requested documentation has not been received as of the date of this medical investigation.Without the requested information, the root cause could not be fully assessed nor concluded.The patient impact beyond the reported dislocation could not be determined.Clarification of translated statement: ¿at the scopic check the prosthesis is disassembled as shown in the image¿ was not received and no image was noted in eqms attachments.No further medical assessment could be rendered at this time.Should clinically relevant documentation become available in the future, this case may be re-opened/re-assessed.A review of the complaint history did not reveal additional complaints for the listed batch.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but are not limited to traumatic injury, patient anatomy or abnormal loading of limb.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
TANDEM INTL BIPOLAR 46OD 28ID
Common Device Name
PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER, CEMENTED OR UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11991459
Report Number1020279-2021-05148
Device Sequence Number13690187
Product Code KWY
UDI-Device Identifier03596010494375
UDI-Public03596010494375
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71324046
Device Catalogue Number71324046
Device Lot NumberR2122650
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/27/2021
Supplement Date Received by Manufacturer09/07/2021
Initial Report FDA Received Date06/14/2021
Supplement Report FDA Received Date09/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;